Flash Flood, Noble
- When
- August 29, 7:00 PM EST to 9:30 PM EST
- Where
- Noble County, Caldwell
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.766, -81.456 (the zone’s center; the record gives no point)
Roads flooded from Caldwell to Dexter City.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 29, 6:03 PM EST, 57 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE PITTSBURGH PA
703 PM EDT FRI AUG 29 2003
EVENING ZONE UPDATE TO REFRESH WORDING WITH SVR WATCH EXPIRING 7PM.
MAIN CONCERN STILL POTENTIAL FOR FLOODING WITH ABUNDANT MOISTURE AND
PWS NR 2.0. LINE OF STORMS MOVING IN FROM NW AND SW ATTM...WILL BE
WATCHED CLOSELY FOR HVY RAINS SPCLY. REST SAME.
.PBZ...
MD...FLOOD WATCH THROUGH TONIGHT MDZ001.
OH...FLOOD WATCH THROUGH TONIGHT
OHZ039>041-048>050-057>059-068-069.
PA...FLOOD WATCH THROUGH TONIGHT
PAZ007>009-013>016-020>023-029>032.
WV...FLOOD WATCH THROUGH TONIGHT WVZ001>004-012-021>023-041.MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-291700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 1100 AM EDT FRI AUG 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REGION THROUGH TONIGHT. THE GREATEST THREAT WILL BE FOR DAMAGING WINDS FROM THESE STORMS...WITH THE POTENTIAL FOR WINDS TO GUST TO 60 MPH OR SO. ALSO LARGE HAIL AND DANGEROUS LIGHTING ARE POSSIBLE. RAIN MAY BE HEAVY ENOUGH WITH THESE STORMS ALSO TO RESULT IN FLOODING. A FLOOD WATCH IS IN EFFECT THROUGH TONIGHT FOR THE REGION. .DAYS TWO THROUGH SEVEN... NO SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND TONIGHT.
PAZ007-008-013-292045- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 346 PM EDT FRI AUG 29 2003 SHOWERS AND THUNDERSTORMS WERE MOVING ACROSS MERCER AND VENANGO COUNTIES. STORMS WILL BE MOVING INTO LAWRENCE COUNTY BY 410 PM. THE STORMS WITH THE HEAVIEST RAIN WWERE NORTH OF SHEALEYVILLE AND ACROSS GREENVILLE TO CLARK IN MERCER COUNTY. HEAVY RAIN WILL BE MOVING INTO THE WHEATLAND AREA TO VILLA MARIA IN LAWRENCE COUNTY BY 415 PM. BE ALERT FOR VERY HEAVY DOWNPOURS...DANGEROUS LIGHTNING...AND BRIEF GUSTY WINDS.
PAZ007>009-014>016-022-292130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 440 PM EDT FRI AUG 29 2003 THUNDERSTORMS WITH TORRETNIAL RAINS WERE MOVING ACROSS PARTS OF MERCER...VENANGO...AND FOREST COUNTIES. THE HEAVY RAIN WILL REACH INTO CLARION COUNTY BETWEEN SHIPPENVILLE AND FRYBURG BY 500 PM. SCATTERED STORMS WERE ALSO MOVING INTO SOUTHWESTERN BUTLER COUNTY. THE STORMS SHOULD REACH JEFFERSON COUNTY BY 515 PM. BE ALERT FOR VERY HEAVY RAINFALL OF UP TO ONE INCH AN HOUR. ALSO...BE ON THE LOOKOUT FOR DANGEROUS LIGHTNING AND GUSTY WINDS. A FLOOD WATCH REMAINS IN EFFECT OVERNIGHT AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM ACROSS NORTHERN PORTIONS OF THE AREA.
OHZ039>041-049-050-292200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 504 PM EDT FRI AUG 29 2003 THUNDERSTORMS WITH HEAVY RAIN WERE MOVING ACROSS TUSCARAWAS...HARRISON...AND CARROLL COUNTIES. THE HEAVIEST RAIN WAS OVER NEW PHILADELPHIA...NORTH OF CADIZ...AND SOUTHWEST OF AMSTERDAM. THE STORMS WERE MOVING TO THE EAST ABOUT 25 MPH. DELLROY...CARROLLTON...HOPEDALE...AND AMSTERDAM WILL ALL GET SOME VERY HEAVY RAIN BY 530 PM. BE ALERT FOR TORRETNIAL DOWNPOURS...DANGEROUS LIGHTNING...AND GUSTY WINDS TO NEAR 30 MPH. A FLOOD WATCH REMAINS IN EFFECT THROUGH THE OVERNIGHT HOURS.
OHZ039>041-049-050-057>059-PAZ013-014-016-020>023-029-030-WVZ001>004- 292300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 558 PM EDT FRI AUG 29 2003 SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE ACROSS THE AREA. THE STORMS WITH THE HEAVIEST RAINFALL WERE LOCATED IN CENTRAL BUTLER ...NORTHEAST ARMSTRONG...AND WESTERN BEAVER COUNTIES IN PENNSYLVANIA. ANOTHER STORM WITH HEAVY RAIN WAS LOCATED IN MUSKINGUM COUNTY OHIO. THE STORMS WERE MOVING EAST ABOUT 25 MPH. BE ON THE LOOKOUT FOR VERY HEAVY RAIN OF UP TO AN INCH IN A SHORT PERIOD OF TIME. ALSO...WATCH OUT FOR DANGEROUS LIGHTNING AND GUSTY WINDS TO NEAR 35 MPH. A FLOOD WATCH CONTINUES IN EFFECT THROUGH THE OVERNIGHT HOURS.
OHZ068-292330- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 638 PM EDT FRI AUG 29 2003 STORMS WITH HEAVY DOWNPOURS WILL MOVE ACROSS NOBLE COUNTY THROUGH 7:30 PM. SOME OF THE STORMS WILL BE ACCOMPANIED BY DANGEROUS LIGHTNING, WIND GUSTS TO 45 MPH, AND SMALL HAIL. PERIOD OF HEAVY RAIN WILL CAUSE PONDING OF WATER ON ROADS AND MAY CAUSE FLOODING IN POOR DRAINAGE AREAS. STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.
OHZ059-069-WVZ003-004-300100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 722 PM EDT FRI AUG 29 2003 SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS EVENING. SOME OF THESE STORMS MAY PRODUCE WIND GUSTS TO 45 MPH ALONG WITH SMALL HAIL AND INTENSE LIGHTNING. IN ADDITION HEAVY RAINS CAN ACCOMPANY THESE STORMS. RAINFALL OF ONE TO ONE AND ONE HALF INCHES CAN OCCUR IN LESS THAN AN HOUR RESULTING IN PONDING FO WATER ON ROADWAYS AND LOW LYING AREAS.
The Pittsburgh radar (KPBZ), 135 km away, was scanning. The volume nearest the first event began at 00:00 UTC.
1 flash flood. Local standard time, as filed.
Roads flooded from Caldwell to Dexter City.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334576.